Alert archive / Georgia / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 174, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Dec 31, 2021, 1:46 AM EST for Coffee County, Georgia. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 31, 2021, 1:46 AM EST (06:46 UTC)
- Expired
- Dec 31, 2021, 2:15 AM EST
- In force
- 29 min
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Coffee County, GA
The radar
The Moody AFB radar (KVAX), 79 km from the middle of the area, began a volume at 06:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 6.8 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 805 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 864 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 162 m²/s²
- 0-3 km storm-relative helicity
- 172 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 3.2
The text
As transmitted.
981 WUUS52 KJAX 310646 SVRJAX GAC069-310715- /O.NEW.KJAX.SV.W.0174.211231T0646Z-211231T0715Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Jacksonville FL 146 AM EST Fri Dec 31 2021 The National Weather Service in Jacksonville has issued a * Severe Thunderstorm Warning for... Central Coffee County in southeastern Georgia... * Until 215 AM EST. * At 146 AM EST, a severe thunderstorm was located over Broxton, moving east at 30 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations impacted include... Broxton and Ambrose. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3156 8300 3162 8301 3167 8283 3158 8280 TIME...MOT...LOC 0646Z 258DEG 25KT 3161 8294 TORNADO...POSSIBLE HAIL THREAT...RADAR INDICATED MAX HAIL SIZE...<.75 IN WIND THREAT...RADAR INDICATED MAX WIND GUST...60 MPH $$ CORLESS
2 follow-up statements
638 WWUS52 KJAX 310658 SVSJAX Severe Weather Statement National Weather Service Jacksonville FL 158 AM EST Fri Dec 31 2021 GAC069-310715- /O.CON.KJAX.SV.W.0174.000000T0000Z-211231T0715Z/ Coffee GA- 158 AM EST Fri Dec 31 2021 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 AM EST FOR CENTRAL COFFEE COUNTY... At 158 AM EST, a severe thunderstorm was located over Broxton, moving east at 30 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. Locations impacted include... Broxton. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3159 8293 3163 8293 3167 8283 3158 8280 TIME...MOT...LOC 0658Z 258DEG 25KT 3163 8284 TORNADO...POSSIBLE HAIL THREAT...RADAR INDICATED MAX HAIL SIZE...<.75 IN WIND THREAT...RADAR INDICATED MAX WIND GUST...60 MPH $$ ENYEDI
302
WWUS52 KJAX 310713
SVSJAX
Severe Weather Statement
National Weather Service Jacksonville FL
213 AM EST Fri Dec 31 2021
GAC069-310723-
/O.EXP.KJAX.SV.W.0174.000000T0000Z-211231T0715Z/
Coffee GA-
213 AM EST Fri Dec 31 2021
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL COFFEE COUNTY WILL
EXPIRE AT 215 AM EST...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire. However gusty winds are still possible with
this thunderstorm.
LAT...LON 3159 8293 3163 8293 3167 8283 3158 8280
TIME...MOT...LOC 0713Z 258DEG 25KT 3165 8275
$$
CORLESSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 31, 12:53 AM EST, 53 minutes earlier.
Area forecast discussion, Dec 31, 12:53 AM EST, 53 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
1253 AM EST Fri Dec 31 2021
.AVIATION...
[Through 06Z Saturday]
Widespread IFR stratus was overspreading NE FL from the Gulf Coast
region early this morning preceded by MVFR ceilings at the coast.
Through 12z, stratus will continue to lower with best potential of
LIFR to VLIFR conditions once again at VQQ and GNV. Low stratus
will gradually lift through 14-16z with improvement to MVFR first
across eastern terminals including SSI/CRG/SGJ with slower lift
inland toward VQQ/GNV. VFR conditions expected to prevail into the
afternoon. Prevailing WSW winds will increase after sunrise with
some backing to the S at coastal terminals this afternoon where a
weak east coast sea breeze may try to nudge inland at SGJ, but
farther north at CRG and SSI SW winds should be stronger enough to
keep the sea breeze pinned at the coast. Winds weaken after
sunset, with yet another round of low stratus expanding inland
form the GOMEX once again approaching GNV through 06z with
restrictions down to IFR likely.
&&
.PREV DISCUSSION [907 PM EST]...
.Near Term.../through Friday/...
This region will be between high pressure to the south southeast and
a trough to the northwest this period. Waves of energy will move
northeast along the trough to the northwest, creating convective
activity. Some of this activity will sink into interior forecast
area. A few strong storms will be possible far inland this afternoon
and evening. Precipitation chances will accompany a weak wave Friday
for inland SE GA.
Fog and stratus will advect northeast from the gulf tonight on a
warm and moist southwest flow. This area will move across much of
NE FL during the overnight. The potential for dense fog will be
greatest along and south of line from Gainesville to St Augustine.
Temperatures will remain well above normal this period, with
readings around record levels.
.Short Term.../Friday night through Monday night/...
The trough will push further to the northwest Friday night into
Saturday, as the high to the south builds more across the region
from the southeast. A warm and moist southwest flow will once again
lead to fog advecting northeast across region through the night
Friday night, with dense fog possible. A dry day is expected for
Saturday.
Models are trending toward a slower arrival to frontal system over
the weekend. At this point, expect the frontal boundary to move into
SE GA late in the afternoon Sunday, then push east across the rest
of forecast area through Sunday evening.
A few points with latest guidance. Models are hinting toward a
broken line in the convection, as the inflow across the relatively
drier air over the FL peninsula cuts into middle of line. So, could
see a stronger organized swath move across SE GA, with another
stronger organized swath moving south across areas mainly west of
I75. With more isolated to scattered to activity in the middle. With
the slower passage of the front, eastern areas will have a chance to
heat up, and further destabilize, leading to greater potential for
strong convection. So, in general, still looks like a good potential
for strong to severe storms across forecast area Sunday into Sunday
evening despite potential for broken line.
High pressure will build to the west northwest Sunday night, and to
the north northwest Monday.
Temperatures will be well above normal through Sunday, with readings
near record levels each period. Temperatures will be notably
cooler Sunday night, but with slower frontal passage, not as cool
as previously forecast.
Despite sunshine, Monday will be an unseasonably cool day due to
cold advection, with highs about 25 degrees cooler than Sunday.
.Long Term.../Tuesday through Thursday/...
High pressure will build to the north northeast Tuesday into
Wednesday, as an inverted trough develops over the coastal waters.
While dry weather is expected Tuesday into Wednesday, a few coastal
showers can not be ruled out.
High pressure will build more toward the east northeast on Thursday.
An upper trough will move east into region Thursday, which will help
to destabilize the area leading to chances for showers.
Temperatures will moderate through this period, from readings near
to a little below on Tuesday, to above for Wednesday into Thursday.
.Marine...
The region will be between high pressure to the south southeast and
a trough to the northwest through Saturday night. A cold front will
move southeast across region Sunday into Sunday night, with a line
of strong to severe thunderstorms possible. High pressure will build
to the northwest Monday, then to the north Tuesday, and northeast
Wednesday.
Rip Currents: SE GA: Low through Friday
NE FL: Low through Friday
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 80 66 82 64 78 / 20 10 0 20 80
SSI 76 64 76 64 77 / 20 0 0 10 70
JAX 82 63 82 63 82 / 10 10 0 10 60
SGJ 80 63 81 63 83 / 0 0 0 0 40
GNV 81 62 82 63 81 / 10 10 0 10 50
OCF 82 62 83 63 83 / 10 10 0 0 50
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.
&&In the hours before
Local storm report, Dec 30, 8:29 PM EST, 5 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Jacksonville FL
829 PM EST THU DEC 30 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM TORNADO 4 SSW SNIPESVILLE 31.70N 82.78W
12/30/2021 Jeff Davis GA EMERGENCY MNGR
EMERGENCY MANAGER REPORTS POSSIBLE TORNADO. DAMAGE
INCLUDES TREES AND POWER LINES DOWN NEAR THE DENTON AREA.
TIME IS APPROXIMATE FROM RADAR IMAGERY.
&&
JHESSSpecial weather statement, Dec 30, 11:35 PM EST, 2 hours 11 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
1135 PM EST Thu Dec 30 2021
GAZ132-133-310500-
Coffee GA-Jeff Davis GA-
1135 PM EST Thu Dec 30 2021
...A strong thunderstorm will impact portions of central Coffee and
southwestern Jeff Davis Counties through MIDNIGHT EST...
At 1135 PM EST, Doppler radar was tracking a strong thunderstorm near
Ambrose, moving east at 25 mph.
HAZARD...Winds in excess of 35 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Broxton, Ambrose and Pridgen.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3156 8306 3161 8306 3161 8305 3162 8304
3162 8303 3163 8303 3163 8301 3166 8301
3166 8300 3169 8300 3173 8280 3155 8278
3153 8307
TIME...MOT...LOC 0435Z 258DEG 24KT 3164 8304
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
CORLESSSpecial weather statement, Dec 30, 11:51 PM EST, 1 hour 55 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
1151 PM EST Thu Dec 30 2021
GAZ132-133-310515-
Coffee GA-Jeff Davis GA-
1151 PM EST Thu Dec 30 2021
...A strong thunderstorm will impact portions of central Coffee and
southwestern Jeff Davis Counties through 1215 AM EST...
At 1150 PM EST, Doppler radar was tracking a strong thunderstorm
capable of producing a landspout over Broxton, moving east at 25 mph.
HAZARD...Landspouts, winds in excess of 40 mph, and pea size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible. Gusty winds
could knock down tree limbs and blow around unsecured
objects.
Locations impacted include...
Broxton, Ambrose, Pridgen and West Green.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3154 8272 3155 8303 3164 8302 3164 8301
3166 8301 3166 8300 3169 8300 3174 8271
TIME...MOT...LOC 0450Z 273DEG 21KT 3162 8290
LANDSPOUT...POSSIBLE
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
CORLESSSpecial weather statement, Dec 31, 12:14 AM EST, 1 hour 32 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
1214 AM EST Fri Dec 31 2021
GAZ132>134-310545-
Bacon GA-Coffee GA-Jeff Davis GA-
1214 AM EST Fri Dec 31 2021
...A strong thunderstorm will impact portions of northeastern Coffee,
west central Bacon and southwestern Jeff Davis Counties through 1245
AM EST...
At 1214 AM EST, Doppler radar was tracking a strong thunderstorm near
West Green, or 8 miles east of Broxton, moving east at 25 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Broxton, West Green and Denton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3157 8289 3170 8292 3177 8257 3156 8259
TIME...MOT...LOC 0514Z 261DEG 22KT 3166 8275
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
CORLESSSpecial weather statement, Dec 31, 12:34 AM EST, 1 hour 12 minutes before
Special Weather Statement National Weather Service Jacksonville FL 1234 AM EST Fri Dec 31 2021 FLZ038-137-140-237-240-340-310800- Inland Flagler-Eastern Putnam-Eastern Marion-Western Putnam- Central Marion-Western Marion- Including the cities of Bunnell, Espanola, Andalusia, Bostwick, Palatka, Lynne, Moss Bluff, Carraway, Anthony, Burbank, Ocala, Weirsdale, and Ocala Airport 1234 AM EST Fri Dec 31 2021 ...AREAS OF FOG PORTIONS OF INLAND NORTH CENTRAL FLORIDA... Areas of fog with visibility less than 1 mile at times will continue to impact areas from Ocala to Palatka, eastward toward inland Flagler county through 3 am. Motorists should remain alert for sudden changes in visibility, especially in low spots and near marshes, rivers, creeks or lakes.
Special weather statement, Dec 31, 1:24 AM EST, 22 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
124 AM EST Fri Dec 31 2021
GAZ132-133-310700-
Coffee GA-Jeff Davis GA-
124 AM EST Fri Dec 31 2021
...A strong thunderstorm will impact portions of central Coffee and
southwestern Jeff Davis Counties through 200 AM EST...
At 124 AM EST, Doppler radar was tracking a strong thunderstorm
capable of producing a landspout near Ambrose, moving east at 30 mph.
HAZARD...Landspouts, winds in excess of 40 mph, and pea size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible. Gusty winds
could knock down tree limbs and blow around unsecured
objects.
Locations impacted include...
Broxton, Ambrose and Pridgen.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3178 8278 3158 8274 3155 8307 3156 8306
3161 8306 3161 8305 3162 8305 3162 8303
3163 8303 3163 8301 3166 8301 3166 8300
3173 8300
TIME...MOT...LOC 0624Z 259DEG 26KT 3165 8301
LANDSPOUT...POSSIBLE
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
CORLESSThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 30, 7:17 PM EST | Special Weather Statement | JAX | Brantley, Ware | 43 min |
| Dec 30, 7:59 PM EST | Special Weather Statement | JAX | Charlton | 61 min |
| Dec 30, 11:35 PM EST | Special Weather Statement | JAX | Coffee | 25 min |
| Dec 30, 11:51 PM EST | Special Weather Statement | JAX | Coffee | 24 min |
| Dec 31, 12:14 AM EST | Special Weather Statement | JAX | Coffee | 31 min |
| Dec 31, 1:24 AM EST | Special Weather Statement | JAX | Coffee | 36 min |
| Dec 31, 2:07 AM EST | Special Weather Statement | JAX | Coffee | 23 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.